Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

What causes recurrence of seizures after starting treatment with Lamotrigine?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2006
Answered : 2051 Questions
Question
I'm 68 male and have had epilepsy since I was a boy,it's been controlled my entire life with phenytoin and primidone. Two years ago my doctor started reducing the primidone and replaced it with lamotragine.currently 2-100mg lamotragine,3-50mg primidone and 4- 100mg tablets a day. I'm having 2 to 3 seizures a month. Any ideas on what I might do or is this what happens with age
Tue, 12 Jun 2018 in Brain and Spine
 
 
Answered by Dr. Neeraj Kumar 29 minutes later
Brief Answer:
Upload reports and old prescription

Detailed Answer:
Hello,
I have gone through your question and understand your concern.
The actual diagnosis and type if seizures is required to decide upon the most effective medications.
You should upload previous reports of imaging, EEG and old prescription.
Drugs like valproate, lacosamide and levetiracetam can be used in almost all seizure types.
Increase in seizure is likely during changing of drugs.
Aging may have less or no effect on seizure control.
Hope you found the answer helpful.
Do get back to me for further information.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor